Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 6, 2006, 12:44 PM PDT for Clearwater County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 12:44 PM PDT (19:44 UTC)
- Expired
- Jul 6, 2006, 1:45 PM PDT
- In force
- 61 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 90 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:25 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 061944
SVRMSO
IDC035-062045-
/O.NEW.KMSO.SV.W.0046.060706T1944Z-060706T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1244 PM PDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLEARWATER COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 145 PM PDT.
* AT 1236 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CLEARWATER
COUNTY...OR ABOUT 42 MILES SOUTHWEST OF SUPERIOR...AND WAS MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CLEARWATER COUNTY AROUND 100 PM PDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4691 11493 4689 11495 4684 11495 4683 11493
4659 11528 4669 11545 4673 11546 4692 11536
4692 11497
$$
DICKERSON2 follow-up statements
000
WWUS55 KMSO 062013
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
213 PM MDT THU JUL 6 2006
IDC035-062045-
/O.CON.KMSO.SV.W.0046.000000T0000Z-060706T2045Z/
CLEARWATER ID-
113 PM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR NORTHEASTERN CLEARWATER COUNTY...
* AT 106 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EASTERN
CLEARWATER COUNTY...OR ABOUT 33 MILES SOUTH OF SUPERIOR...AND WAS
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CLEARWATER COUNTY AROUND 130 PM PDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA.
LAT...LON 4691 11493 4689 11495 4684 11495 4672 11482
4665 11465 4654 11528 4669 11545 4673 11546
4692 11536 4692 11497
$$
DICKERSON000
WWUS55 KMSO 062041
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MDT THU JUL 6 2006
IDC035-062048-
/O.EXP.KMSO.SV.W.0046.000000T0000Z-060706T2045Z/
CLEARWATER ID-
138 PM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEARWATER COUNTY
EXPIRES AT 145 PM PDT...
THE SEVERE THUNDERSTORM OVER NORTHEASTERN CLEARWATER COUNTY REMAINS
SEVERE...HOWEVER IS MOVING INTO MINERAL COUNTY. THUS THE SEVERE
THUNDERSTORM WARNING FOR CLEARWATER COUNTY HAS BEEN ALLOWED TO
EXPIRE. THIS STORM REMAINS VERY DANGEROUS AND CAPABLE OF PRODUCING
ONE INCH HAIL AND STRONG WIND GUSTS IN EXCESS OF 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA.
LAT...LON 4691 11493 4689 11495 4684 11495 4672 11482
4665 11465 4654 11528 4669 11545 4673 11546
4692 11536 4692 11497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:52 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 8:52 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 952 AM MDT THU JUL 6 2006 .UPDATE...MINOR UPDATE SIMPLY TO CHANGE SHOWER AND THUNDERSTORMS TO COVERAGE WORDING INSTEAD OF SLIGHT CHANCE. LINE OF CONVECTION ALREADY GOING STRONG ALONG THE THERMAL/MARINE AIR BOUNDARY OVER EASTER WASHINGTON THIS MORNING. THIS LINE FORECAST TO MOVE EASTWARD TODAY AND WITH FAVORABLE FLOW FOR ORGANIZATION....EXPECT SOME SEVERE THUNDERSTORMS TO DEVELOP WITH VERY HEAVY RAIN...STRONG AND GUSTY WINDS...AS WELL AS HAIL. LATEST GFS FORECAST A BIT FARTHER NORTH WITH THE BOUNDARY THIS AFTERNOON...NEAR A CONDON TO SAINT IGNATIUS TO HEADQUARTERS ID LINE SOUTHWARD. CURRENT FORECAST LOOKS GOOD WITH MENTION OF STRONG THUNDERSTORMS...GUSTY WINDS...AND HAIL FOR MOST ZONES. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE...ESPECIALLY ACROSS NORTH CENTRAL IDAHO AND WEST-CENTRAL MONTANA. THESE STORMS WILL CAUSE LOW CEILINGS...REDUCED VISIBILITIES IN HEAVY RAIN...GUSTY WINDS...AND HAIL. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... (ISSUED 335 AM MDT THU JUL 6 2006) SHORT TERM...TODAY THROUGH FRIDAY NIGHT...THE SHORT WAVE WHICH CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS YESTERDAY IS MOVING INTO SOUTHERN CANADA CURRENTLY. A WEAK HIGH PRESSURE RIDGE IS BUILDING OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS MORNING. BY THE AFTERNOON ANOTHER SHORT WAVE WILL BEGIN MOVING THROUGH THE REGION. THIS SHORT WAVE WILL COMBINE WITH DAYTIME HEATING CAUSING UNSTABLE CONDITIONS. THERE IS POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THE EVENING. THE AREA WITH THE BEST CHANCE OF SEVERE WEATHER APPEARS TO BE SOUTH AND EAST OF A LINE FROM LOWELL IDAHO TO SEELEY LAKE MONTANA. MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...HAIL AND GUSTY WINDS. THE SHORT WAVE IS EXPECTED TO MOVE ON INTO CENTRAL MONTANA LATER IN THE EVENING. ON FRIDAY A RIDGE OF HIGH PRESSURE WILL QUICKLY BUILD OVER THE AREA. THE RIDGE IS EXPECTED TO CAUSE A WARMING AND DRYING TREND. A WEAK BOUNDARY IS EXPECTED TO SET UP OVER LEMHI COUNTY AND SOUTHWEST MONTANA...WHICH MAY HELP DEVELOP SHOWERS FRIDAY AFTERNOON. HIGH PRESSURE RIDGE IS EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT. LONG TERM...SATURDAY THROUGH WEDNESDAY...LITTLE CHANGE TO PREVIOUS FORECAST. HIGH PRESSURE WILL RESIDE OVER THE NORTHERN ROCKIES SATURDAY THROUGH SUNDAY NIGHT...KEEPING TEMPERATURES WARM AND SKIES MOSTLY CLEAR. RIDGE MOVES EAST MONDAY...AS A WEAK COLD FRONT MOVES IN FROM THE WEST. SOUTHWEST FLOW WILL RESIDE OVER THE PACIFIC NORTHWEST INTO THE MIDDLE OF NEXT WEEK...BRINGING MAINLY DIURNAL MOUNTAIN SHOWERS TO THE AREA. AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON. A FEW OF THESE STORMS COULD BE SEVERE ESPECIALLY ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. THESE STORMS WILL CAUSE LOW CEILINGS...REDUCED VISIBILITIES AND GUSTY WINDS. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...CHURCH PREV DISCUSSION...SMITH/STEGEMILLER AVIATION...CHURCH
Hazardous weather outlook, Jul 6, 5:10 AM PDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 610 AM MDT THU JUL 6 2006 IDZ005>010-MTZ001>007-043-071200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 510 AM PDT THU JUL 6 2006 /610 AM MDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL FORM ONCE AGAIN THIS AFTERNOON AND EVENING AS A SHORT WAVE TROUGH PUSHES THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS. PLEASE CONTINUE TO MONITOR THE CURRENT FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.